HomeAnswersPsychiatryolanzapineI had an episode of blackout when I was drunken. Should I continue the Olanzapine?

Should I continue the Olanzapine as I had a blackout episode when I was drunken?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Aneel Kumar

Medically reviewed by

Dr. Nithila. A

Published At June 10, 2019
Reviewed AtSeptember 23, 2023

Patient's Query

Hello doctor,

Almost two years back, I was diagnosed with psychosis. I improved in two months after taking treatment. I took medicine (Olanzapine) for nearly 9 to 10 months then I stopped taking the medication as I recovered from it completely. I did not consult doctors. Still, my condition is good, and I face no such psychological problems. But I had a blackout episode lately when I was heavily drunk. Should I start taking the same medicine Olanzapine? As I do not want to go to for check-up any more.

Answered by Dr. Aneel Kumar

Hello,

Welcome to icliniq.com.

Psychosis should not be taken lightly because psychosis is a term that reflects a variety of explanation like it may be schizophrenia, it may be due to depression, may be secondary to alcohol or any other condition, so diagnosis is very important, that your primary doctor knows better. And every diagnosis has a different course of treatment, as for as you alcohol is a concern that blackout means you should be more concern and should be adequately treated. Do not stop it suddenly, and try not to drink heavily. Go to your doctor and tell your history he would help you to deal with the problem and you need to have health check-up and lab investigation for sure. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Aneel Kumar
Dr. Aneel Kumar

Psychiatry

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

psychosisolanzapine

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy